Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 27, 2010, 12:46 PM MST. It took effect at Apr 28, 2010, 11:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 12:46 PM MST (19:46 UTC)
- In effect from
- Apr 28, 2010, 11:00 AM MST
- Expired
- Apr 29, 2010, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
247 WWUS75 KTWC 271946 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1246 PM MST TUE APR 27 2010 ...WIND ADVISORY IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR NORTHERN GREENLEE COUNTY... AZZ019-281300- /O.NEW.KTWC.WI.Y.0008.100428T1800Z-100429T0300Z/ NORTHERN GREENLEE COUNTY- 1246 PM MST TUE APR 27 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. * TIMING...EXPECT SOUTHWEST WINDS TO BEGIN INCREASING AROUND 11 AM...AND CONTINUE THRUOGH THE MID-EVENING HOURS ON WEDNESDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO OCCUR...CAUSING LOCAL AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
8 follow-up statements
617 WWUS75 KTWC 280443 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 943 PM MST TUE APR 27 2010 ...WIND ADVISORY IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR NORTHERN GREENLEE COUNTY... AZZ019-281300- /O.CON.KTWC.WI.Y.0008.100428T1800Z-100429T0300Z/ NORTHERN GREENLEE COUNTY- 943 PM MST TUE APR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... * TIMING...EXPECT SOUTHWEST WINDS TO BEGIN INCREASING AROUND 11 AM...AND CONTINUE THROUGH THE MID-EVENING HOURS ON WEDNESDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO OCCUR...CAUSING LOCAL AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
992 WWUS75 KTWC 281110 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 410 AM MST WED APR 28 2010 ...WINDY TODAY AND THURSDAY ACROSS PORTIONS OF SOUTHEAST ARIZONA... AZZ019-281900- /O.EXT.KTWC.WI.Y.0008.100428T1800Z-100430T0000Z/ NORTHERN GREENLEE COUNTY- 410 AM MST WED APR 28 2010 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THURSDAY. * TIMING...EXPECT SOUTHWEST WINDS TO BEGIN INCREASING AROUND 11 AM THIS MORNING AND CONTINUE FOR THE REST OF TODAY INTO THURSDAY AFTERNOON. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ035-281900- /O.NEW.KTWC.HW.A.0003.100429T1800Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 410 AM MST WED APR 28 2010 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE MORNING WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE AFTERNOON. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO OCCUR...CAUSING LOCAL AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$
301 WWUS75 KTWC 281750 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1050 AM MST WED APR 28 2010 .A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS ARIZONA TONIGHT INTO THURSDAY. STRONG GUSTY WINDS ARE EXPECTED ACROSS THE SOUTHERN WHITE MOUNTAINS LATE THIS AFTERNOON AND TONIGHT...AND ACROSS MUCH OF SOUTHEAST ARIZONA ON THURSDAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BECOME A PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE TOMORROW TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY. AZZ019-290000- /O.CON.KTWC.WI.Y.0008.100428T1800Z-100430T0000Z/ NORTHERN GREENLEE COUNTY- 1050 AM MST WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING...EXPECT SOUTHWEST WINDS TO GRADUALLY INCREASE THIS AFTERNOON. THEY WILL DIMINISH SOMEWHAT IN SOME SHELTERED VALLEYS TONIGHT...BUT WILL INCREASE AGAIN ON THURSDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT THIS AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ035-290000- /O.CON.KTWC.HW.A.0003.100429T1800Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 1050 AM MST WED APR 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE MORNING WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE AFTERNOON. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER LINES. AREAS OF BLOWING DUST WILL ALSO OCCUR...WITH LOCALIZED DUST STORMS POSSIBLE ALONG INTERSTATE 10 EAST OF WILLCOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD PLAN ON DIFFICULT TRAVEL CONDITIONS ON THURSDAY DUE TO THE COMBINATION OF DAMAGING WINDS AND LOCALIZED DUST STORMS. && $$ PYTLAK
748 WWUS75 KTWC 282136 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST WED APR 28 2010 ...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY THURSDAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF SOUTHEAST ARIZONA... .A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS ARIZONA ON THURSDAY. GUSTY WINDS WILL CONTINUE ACROSS NORTHERN GREENLEE COUNTY THROUGH TONIGHT...WHICH WILL THEN EXPAND ACROSS THE REST OF SOUTHEAST ARIZONA ON THURSDAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE A PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE TOMORROW TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY. AZZ035-290445- /O.UPG.KTWC.HW.A.0003.100429T1800Z-100430T0300Z/ /O.NEW.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 236 PM MST WED APR 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. THIS UPGRADES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS UP TO 60 MPH THURSDAY AFTERNOON AND EARLY EVENING. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED...WITH VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ030-034-290445- /O.EXB.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES 236 PM MST WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. * TIMING...EXPECT SOUTHWEST WINDS TO BECOME GUSTY BY LATE MORNING THURSDAY AND CONTINUE INTO THE EVENING HOURS. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT THURSDAY AFTERNOON... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$ AZZ019-290445- /O.EXT.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/ NORTHERN GREENLEE COUNTY- 236 PM MST WED APR 28 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THURSDAY. * TIMING...EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON. THEY WILL DIMINISH SOMEWHAT IN SOME SHELTERED VALLEYS TONIGHT...BUT WILL CONTINUE ALL NIGHT IN THE MOUNTAINS...AND WILL INCREASE AGAIN IN THE VALLEYS ON THURSDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST WINDS ARE EXPECTED EARLY THIS EVENING AND DURING THE DAY ON THURSDAY. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES THROUGH THURSDAY... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PYTLAK
305 WWUS75 KTWC 290331 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 831 PM MST WED APR 28 2010 ...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY THURSDAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF SOUTHEAST ARIZONA... .A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS ARIZONA ON THURSDAY. GUSTY WINDS WILL CONTINUE ACROSS NORTHERN GREENLEE COUNTY THROUGH TONIGHT...WHICH WILL THEN EXPAND ACROSS THE REST OF SOUTHEAST ARIZONA ON THURSDAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE A PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE TOMORROW TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY. AZZ035-291200- /O.CON.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 831 PM MST WED APR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...EXPECT SOUTHWEST WINDS TO INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS UP TO 60 MPH THURSDAY AFTERNOON AND EARLY EVENING. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THURSDAY AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED... WITH VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-291200- /O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/ NORTHERN GREENLEE COUNTY- 831 PM MST WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY... * TIMING...EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS EVENING AND OVERNIGHT. THEY WILL DIMINISH SOMEWHAT IN SOME SHELTERED VALLEYS TONIGHT...BUT WILL CONTINUE ALL NIGHT IN THE MOUNTAINS...AND WILL INCREASE AGAIN IN THE VALLEYS ON THURSDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL... WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST WINDS ARE EXPECTED EARLY THIS EVENING AND DURING THE DAY ON THURSDAY. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES THROUGH THURSDAY... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ030-034-291200- /O.CON.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES 831 PM MST WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * TIMING...EXPECT SOUTHWEST WINDS TO BECOME GUSTY BY LATE MORNING THURSDAY AND CONTINUE INTO THE EVENING HOURS. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT THURSDAY AFTERNOON... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$
885 WWUS75 KTWC 291055 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 355 AM MST THU APR 29 2010 ...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY TODAY...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF SOUTHEAST ARIZONA... .A STRONG SPRING STORM SYSTEM CONTINUES TO INTENSIFY OVER THE GREAT BASIN. THIS STORM WILL FORCE A COLD FRONT SOUTH ACROSS ARIZONA LATER TODAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE A PROBLEM...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE THIS AFTERNOON TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY. AZZ035-291900- /O.CON.KTWC.HW.W.0002.100429T1800Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 355 AM MST THU APR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND EVENING. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DIFFICULT THIS AFTERNOON AND EVENING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED... WITH VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-291900- /O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/ NORTHERN GREENLEE COUNTY- 355 AM MST THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. THE STRONGEST WINDS ARE EXPECTED LATER THIS MORNING INTO THIS AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ030-034-291900- /O.CON.KTWC.WI.Y.0008.100429T1800Z-100430T0300Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES 355 AM MST THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT THIS AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$
660 WWUS75 KTWC 291852 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1152 AM MST THU APR 29 2010 ...DAMAGING WINDS AND DUST STORMS LIKELY IN COCHISE COUNTY INTO THIS EVENING...WITH STRONG GUSTY WINDS EXPECTED ACROSS THE REST OF SOUTHEAST ARIZONA... .A STRONG SPRING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO TRACK ACROSS THE INTERMOUNTAIN WEST BRINGING STRONG WINDS TO SOUTHEAST ARIZONA. THE WINDS MAY CAUSE AREAS OF BLOWING DUST...PARTICULARLY NEAR FIELDS THAT HAVE BEEN RECENTLY PLOWED. LOCALIZED DUST STORMS WITH VISIBILITIES NEAR ONE QUARTER OF A MILE ARE POSSIBLE THIS AFTERNOON TOWARD THE NEW MEXICO BORDER IN COCHISE COUNTY. AZZ035-300300- /O.CON.KTWC.HW.W.0002.000000T0000Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 1152 AM MST THU APR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR COCHISE COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY THIS AFTERNOON AND EVENING. * IMPACTS...TRAVEL WILL BE DIFFICULT THIS AFTERNOON AND EVENING ACROSS COCHISE COUNTY...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE IS POSSIBLE...PARTICULARLY TO WEAK TREES AND POWER LINES. AREAS OF BLOWING DUST ARE ALSO EXPECTED... WITH VISIBILITIES DOWN TO A QUARTER OF A MILE AT TIMES ALONG INTERSTATE 10 EAST OF WILLCOX...AND NEAR ANY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-030-034-300300- /O.CON.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES 1152 AM MST THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL PREVAIL... WITH WIND GUSTS TO NEAR 50 MPH EXPECTED. * IMPACTS...TRAVEL WILL BE DIFFICULT THIS AFTERNOON ACROSS GRAHAM...GREENLEE AND SANTA CRUZ COUNTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT. EXPECT RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. USE EXTRA CAUTION. && $$
258 WWUS75 KTWC 300305 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 805 PM MST THU APR 29 2010 AZZ035-300415- /O.EXP.KTWC.HW.W.0002.000000T0000Z-100430T0300Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 805 PM MST THU APR 29 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WARNING CRITERIA ACROSS COCHISE COUNTY AND THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH THE REST OF TONIGHT. $$ AZZ019-030-034-300415- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-100430T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES 805 PM MST THU APR 29 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS THE AREA AND THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS WILL CONTINUE TO DIMINISH THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 27, 8:40 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 27, 8:40 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
840 AM MST TUE APR 27 2010
.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING DRY AND WARM WEATHER TO
THE AREA TODAY. WINDY CONDITIONS TO OCCUR WEDNESDAY AND ESPECIALLY
THURSDAY AS A TROUGH DEVELOPS OVER THE WESTERN STATES. A COOLING
TREND WILL OCCUR DURING THE LATTER PART OF THE WEEK AS THE TROUGH
DEEPENS OVER THE AREA. EXPECT WELL BELOW NORMAL AFTERNOON
TEMPERATURES THURSDAY THROUGH SATURDAY. THERE WILL ALSO BE ENOUGH
MOISTURE FOR A SLIGHT CHANCE OF SHOWERS THIS WEEKEND. DRY AND WARMER
CONDITIONS RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...A VERY WARM AFTERNOON ON TAP FOR SOUTHEAST
ARIZONA...WITH KTUS MAKING A RUN FOR THE FIRST 90 DEGREE READING OF
2010. WE WILL END UP VERY CLOSE TO THAT MARK...WITH 12Z KTWC
SOUNDING SUPPORTING A MAX TEMP OF 89. IF WE DON'T MAKE 90 TODAY...WE
WILL NOT MAKE IT FOR QUITE SOME TIME...WITH A STRONG COOLING TREND
EXPECTED FOR THE REST OF THE WEEK. IN FACT...INITIAL ANALYSIS OF
INCOMING 12Z DATA SUGGESTS MAX TEMPS NEED FURTHER TRIMMING THURSDAY
AND FRIDAY. THICKNESS ARGUMENTS FROM 12Z NAM/00Z ECMWF SUGGEST
TUCSON WILL STRUGGLE OUT OF THE 60S FRIDAY AFTERNOON AS INCOMING
TROUGH AXIS RESIDES OVER ARIZONA. STILL DEBATING ABOUT WHAT TO DO
WITH POPS FOR FRIDAY...ECMWF ARGUES FOR POPS FRIDAY AS
ENERGY...AGAIN VERY UNUSUAL FOR THIS TIME OF YEAR...PASSES SOUTH OF
US THROUGH BAJA/SONORA. EXTENDED 12Z NAM COMPLETELY DRY THROUGH
FRIDAY...BUT I SUSPECT THIS WILL CHANGE OVER TIME. INCLINED TO LEAN
TOWARD THE ECMWF AT THIS TIME. CERTAINLY WILL BE LOWERING TEMPS SOME
MORE THIS AFTERNOON.
FORWARD PROGRESS OF THE TROUGH HAS SLOWED ON THE 12Z NAM FROM
PREVIOUS RUNS...COMING IN LINE WITH THE SLOWER/MORE RELIABLE ECMWF.
THIS PLACES FIRE WEATHER CONCERNS ON WEDNESDAY IN QUESTION...AS THE
STRONGEST PRESSURE GRADIENTS NOW LOOK TO OCCUR THURSDAY. INITIAL
THOUGHTS ARE WINDS WILL BE MARGINAL FOR RED FLAG CONDITIONS
WEDNESDAY. WINDS WILL BE MUCH STRONGER THURSDAY...IN FACT 12Z MET
GUIDANCE IS PROGGING 39 KTS OF SUSTAINED WIND AT KDUG THURSDAY
AFTERNOON IN COCHISE COUNTY. WHILE WINDS WILL BE MUCH STRONGER...RH
WILL BE MUCH HIGHER TOO WITH STRONG COOLING COMMENCING THURSDAY. ALL
OF THIS WILL BE ANALYZED TODAY...AND HIGHLIGHTED IN THE FIRE WEATHER
DISCUSSION COMING UP THIS AFTERNOON.
&&
.AVIATION...EXPECT FEW-SCT MID LEVEL CLOUDS AT 12-16K FT AGL AND
SCT-BKN HIGH LEVEL CLOUDS ABOVE 20K FT AGL. THESE CLOUDS WILL MOVE
EAST OF THE AREA DURING THE AFTERNOON/EARLY EVENING HOURS TODAY...
WITH MOSTLY CLEAR SKIES ON TAP AFTER 04Z TONIGHT. SURFACE WINDS
SELY/SLY AT LESS THAN 10 KTS THROUGH 16Z TODAY. SURFACE WINDS WILL
THEN BE WLY/NWLY AT 5-15 KTS DURING THE 17Z-03Z PERIOD WEDNESDAY.
WINDS GENERALLY SLY/SELY AT 10-15 KTS AFTER 03Z WEDNESDAY. EXPECT
BREEZY TO WINDY CONDITIONS DURING THE DAY ON WEDNESDAY AS A PACIFIC
STORM SYSTEM MOVES INTO THE REGION FROM THE NORTHWEST. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...DRY CONDITIONS WITH WARM DAYTIME TEMPERATURES WILL
PREVAIL TODAY. DIURNAL WINDS ARE EXPECTED TODAY WITH OCCASIONAL
GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.
BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE ON WEDNESDAY AS A
STORM SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING
HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
ARIZONA BELOW 7000 FEET FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...
PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...
147 AND 148.
CRITICAL WIND SPEEDS MAY AGAIN BE MET THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING ACROSS EASTERN PORTIONS OF FIRE ZONE 148 (COCHISE
AND GRAHAM COUNTIES)...ALTHOUGH AT THIS TIME...SUBSTANTIAL COOLING
IS EXPECTED TO TAKE PLACE BY THURSDAY AND THEREFORE MINIMUM RELATIVE
HUMIDITY VALUES MAY NOT BE MET.
BREEZY TO LOCALLY WINDY WILL PERSIST THROUGH THE UPCOMING WEEKEND.
HOWEVER...INCREASED CLOUDS...MUCH COOLER TEMPERATURES AND A SLIGHT
CHANCE OF PRECIPITATION SHOULD HELP ALLEVIATE ANY FIRE WEATHER
CONCERNS DURING THIS TIME FRAME.
&&
.CLIMATE...CURRENT FORECAST INDICATES THAT TUCSON INTERNATIONAL
AIRPORT WILL HIT 90 DEGREES FOR THE FIRST TIME IN 2010 TODAY. THIS
IS OVER TWO WEEKS BEHIND THE HISTORICAL AVERAGE FIRST DATE (APR 10)
AND OVER THREE WEEKS BEHIND THE AVERAGE FIRST DATE SINCE 1980 (APR
3).
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AZZ146>148
BELOW 7000 FEET.
DISCUSSION...TURNER
AVIATION/FIRE WEATHER...GL
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 27, 3:20 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 320 AM MST TUE APR 27 2010 AZZ019-029>035-272300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 320 AM MST TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE WESTERN STATES. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ALSO...CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN BE MET THURSDAY AFTERNOON AND THURSDAY EVENING ACROSS ALL AREAS EXCEPT SOUTHEAST PINAL COUNTY...AND WESTERN AND CENTRAL PIMA COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:08 PM MST | Fire Weather Watch | TWC | 24 hr | |
| Apr 27, 2:08 PM MST | Red Flag Warning | TWC | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.